Alert archive / West Virginia / Freeze Warnings in 2007
Freeze Warning 2, NWS Charleston, WV
NWS Charleston, WV issued this freeze warning at Apr 5, 2007, 4:19 AM EDT for 4 states. It took effect at Apr 5, 2007, 11:00 PM EDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2007, 4:19 AM EDT (08:19 UTC)
- In effect from
- Apr 5, 2007, 11:00 PM EDT
- Expired
- Apr 6, 2007, 12:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Charleston, WV
All 41 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 39 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 8.3 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRLX 050819 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 419 AM EDT THU APR 5 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>037-051630- /O.NEW.KRLX.FZ.W.0002.070406T0300Z-070406T1600Z/ /O.CON.KRLX.FZ.W.0001.000000T0000Z-070405T1400Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE 419 AM EDT THU APR 5 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 12 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 12 PM EDT FRIDAY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING. DUE TO THE UNSEASONABLY WARM WEATHER DURING THE MONTH OF MARCH... IT IS DEEMED THAT THE 2007 GROWING SEASON IS NOW UNDERWAY FOR ALL BUT THE NORTHERN MOUNTAINOUS COUNTIES OF WEST VIRGINIA. THIS IS PARTICULARLY TRUE OF BUDDING FRUIT TREES AND PLANTS. TEMPERATURES ARE EXPECTED TO CLIMB BACK ABOVE FREEZING FOR MOST AREAS BY 10 AM THIS MORNING. HOWEVER...NORTHWEST WINDS WILL CONTINUE TO USHER IN COLD WINTRY AIR INTO THE OHIO VALLEY AND CENTRAL APPALACHIANS TODAY AND TONIGHT. TEMPERATURES ARE EXPECTED TO DIP EVEN FURTHER BELOW FREEZING TONIGHT...WITH MINIMUM TEMPERATURES FALLING TO THE LOWER TO MID 20S IN THE WARNING AREA. SPECIAL CARE SHOULD BE TAKEN TO PROTECT VEGETATION THAT IS SENSITIVE TO TEMPERATURES THAT DROP BELOW FREEZING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
3 follow-up statements
000 WWUS71 KRLX 051620 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1220 PM EDT THU APR 5 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>037-060030- /O.CON.KRLX.FZ.W.0002.070406T0300Z-070406T1600Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE 1220 PM EDT THU APR 5 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 12 PM EDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 12 PM EDT FRIDAY. DUE TO THE UNSEASONABLY WARM WEATHER DURING THE MONTH OF MARCH... IT IS DEEMED THAT THE 2007 GROWING SEASON IS NOW UNDERWAY FOR ALL BUT THE NORTHERN MOUNTAINOUS COUNTIES OF WEST VIRGINIA. THIS IS PARTICULARLY TRUE OF BUDDING FRUIT TREES AND PLANTS. TEMPERATURES ARE EXPECTED TO CLIMB BACK ABOVE FREEZING FOR MOST AREAS BY 10 AM THIS MORNING. HOWEVER...NORTHWEST WINDS WILL CONTINUE TO USHER IN COLD WINTRY AIR INTO THE OHIO VALLEY AND CENTRAL APPALACHIANS TODAY AND TONIGHT. TEMPERATURES ARE EXPECTED TO DIP EVEN FURTHER BELOW FREEZING TONIGHT...WITH MINIMUM TEMPERATURES FALLING TO THE LOWER TO MID 20S IN THE WARNING AREA. SPECIAL CARE SHOULD BE TAKEN TO PROTECT VEGETATION THAT IS SENSITIVE TO TEMPERATURES THAT DROP BELOW FREEZING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS71 KRLX 052338 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 738 PM EDT THU APR 5 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>037-060745- /O.CON.KRLX.FZ.W.0002.070406T0300Z-070406T1600Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE 738 PM EDT THU APR 5 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 12 PM EDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THURSDAY EVENING TO NOON FRIDAY. NORTHWEST WINDS WILL CONTINUE TO USHER IN COLD WINTRY AIR INTO THE OHIO VALLEY AND CENTRAL APPALACHIANS OVERNIGHT. TEMPERATURES ARE EXPECTED TO FALL INTO THE LOW TO MID 20S. SPECIAL CARE SHOULD BE TAKEN TO PROTECT VEGETATION THAT IS SENSITIVE TO TEMPERATURES THAT DROP BELOW FREEZING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION. $$
000 WWUS71 KRLX 060944 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 544 AM EDT FRI APR 6 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>037-061745- /O.NEW.KRLX.FZ.W.0003.070407T0200Z-070407T1700Z/ /O.CON.KRLX.FZ.W.0002.000000T0000Z-070406T1600Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE 544 AM EDT FRI APR 6 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY... ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EDT SATURDAY. A FREEZE WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY. ADDITIONAL FREEZE WARNINGS WILL VERY LIKELY BE NEEDED SATURDAY NIGHT AND AGAIN SUNDAY NIGHT...AND POSSIBLY EVEN MONDAY NIGHT. SATURDAY NIGHT SHOULD BE THE COLDEST NIGHT OF THIS COLD SNAP. THIS MORNING WAS NOT ONLY NOT AS COLD AS FORECAST...BUT IT WAS ACTUALLY A TOUCH MILDER THAN LAST NIGHT ACROSS PARTS OF THE AREA. TEMPERATURES STILL HAVE A CHANCE TO FALL TO THE FREEZING MARK AROUND SUNRISE IN LOCATIONS THAT HAVE NOT ALREADY. READINGS SHOULD BE ABOVE FREEZING EVERYWHERE BY LATE MORNING. FOR TONIGHT...WE ARE AGAIN FORECASTING TEMPERATURES TO DROP WELL DOWN INTO THE 20S. WHILE OBSERVATIONS FROM THIS MORNING MAY CAST DOUBT ON THIS AT FIRST GLANCE...THERE IS A FRESH COLD AIR MASS SLATED TO ARRIVE THIS EVENING...LENDING CREDENCE TO THE COLD FORECAST. THE UPPER LEVEL DISTURBANCE ASSOCIATED WITH THE ARRIVAL OF COLD AIR WILL ALSO SPARK SNOW SHOWERS...MAINLY IN THE MOUNTAINS...WHERE LIGHT ACCUMULATION IS EXPECTED OVER THE HIGHER TERRAIN TONIGHT. SPECIAL CARE SHOULD BE TAKEN TO PROTECT VEGETATION THAT IS SENSITIVE TO TEMPERATURES THAT DROP BELOW FREEZING. NOT ALL VEGETATION THAT HAS COME TO LIFE NEEDS PROTECTED...SOME PLANTS ARE HARDIER...LIKE MANY ANNUALS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION...BUT IT IS UP TO INDIVIDUALS TO KNOW THEIR PARTICULAR PLANTS AND WHETHER THEY NEED PROTECTED OR NOT. $$ TRM
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this freeze warning went out at Apr 5, 3:33 AM EDT, 46 minutes earlier.
Area forecast discussion, Apr 5, 3:33 AM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
333 AM EDT THU APR 5 2007
.SYNOPSIS...
COLD AIR CONTINUES TO PUSH IN FROM THE WEST WITH GUSTY NORTHWEST
WINDS. THE COLD AIR WILL REMAIN THROUGH THE WEEKEND...WITH SOME
UPSLOPE SNOW SHOWERS POSSIBLE.
&&
.NEAR TERM /THROUGH TONIGHT/...
COLD CORE...SYNOPTIC SCALE...CUT-OFF UPPER LEVEL LOW TO DRIFT
SLOWLY FROM THE GREAT LAKES REGION TO THE CANADIAN MARITIME STATES
THIS PERIOD. LOW TO MID LEVEL FLOW TO SHIFT SLIGHTLY TO A MORE
WESTERLY DIRECTION. NONETHELESS...SFC OBS SHOWING EVEN COLDER AIR
STILL REMAINS UPSTREAM IN CENTRAL OH...POISED TO MAKE ITS WAY INTO
THE FORECAST AREA TODAY. LOW LEVEL CLOUD DECK EXTENDS BACK TO THE
GREAT LAKES AND INDIANA. LATEST SAT IR IMAGERY INDICATING SOME
MIXING/SUBSIDENCE IS OCCURRING OVER SRN OH THIS MORNING...AND THIS
MAY LEAD TO A FEW BREAKS AT TIMES AS THIS AREA TRANSITIONS INTO
THE FORECAST AREA LATER THIS MORNING. HOWEVER...MOST AREAS SHOULD
SEE BKN TO OVC CONDITIONS FOR MOST OF THE DAY TODAY. POCKETS OF
ISOLD-SCT SPRINKLES AND FLURRIES WILL ALSO BE PREVALENT...
ESPECIALLY OVER NRN SECTION OF WV...AND THE EASTERN
MOUNTAINS...WHERE UPSLOPE CONDITIONS IN PLACE.
WITH COLD AIRMASS IN PLACE WILL RE-ISSUE FREEZE WARNINGS FOR THE
OVERNIGHT PERIOD IN GROWING SEASON AREA...AS TEMPS DIP WELL INTO
THE 20S FOR MORE AREAS.
&&
.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
PERIOD IS DEFINED BY CONTINUED COLD AIR ADVECTION...AND A FAST
NORTHWEST FLOW WITH WEAK DISTURBANCES CAUSING SOME UPSLOPE
PRECIPITATION. BIGGEST FORECAST CHALLENGE IS WITH WHAT APPEARS TO BE
A CLIPPER FRIDAY AFTERNOON AND EVENING.
PLENTY OF CLOUDS THURSDAY...BUT DEEPER MOISTURE REMAINS NORTH OF THE
AREA. THUS...I KEPT MOST OF THE CWA DRY...EXCEPT FOR SLIGHT CHANCE
TO LOW CHANCE POPS IN THE NORTHERN WV MOUNTAINS. AS 500MB
THICKNESSES CONTINUE TO DROP...ANY LOCATIONS THAT DO NOT DROP BELOW
FREEZING TONIGHT...WILL DO SO BOTH THURSDAY AND FRIDAY NIGHTS.
GROUND TEMPS ARE STILL HIGH FROM THE RECENT UNSEASONABLE WARMTH.
HERE AT THE RLX WFO...THE FOUR INCH SOIL DEPTH THERMOMETER IS IN THE
LOW 60S. WARM GROUND TEMPS WITH VERY COLD AIR MOVING IN ALOFT SHOULD
ALLOW FOR GOOD MIXING FOR BREEZY CONDITIONS THURSDAY AFTERNOON.
MODELS ALREADY SUGGEST MIXING TO AT LEAST 800MB...AND I AM CONFIDENT
THAT THIS WILL BE REALIZED. THE OTHER IMPACT OF THE WARM GROUND
TEMPS WILL BE THE LIMITING OF SNOW ACCUMULATION IN THE
MOUNTAINS...IF AND WHEN UPSLOPE SNOW SHOWERS OCCUR. THE BETTER
CHANCE OF THAT WILL COME LATE FRIDAY.
MODELS ARE COMING INTO AGREEMENT ON THE EXISTENCE OF A CLIPPER
RIDING THROUGH THE FAST NORTHWEST FLOW...THROUGH OR JUST SLIGHTLY
SOUTH OF THE CWA FRIDAY AFTERNOON AND EVENING. THE DISAGREEMENT IS
THAT THE GFS HAS DEEPER MOISTURE THAN THE VERY DRY NAM. GFS SOLUTION
HAS THE BACKING OF THE ECMWF AND CANADIAN MODELS WHEN IT COMES TO
DEEPER MOISTURE. RAISED POPS IN THE UPSLOPE ZONES...ESPECIALLY THE
CENTRAL/NORTHERN WV MOUNTAINS...AND EVEN INCLUDED MUCH OF WV
LOWLANDS INTO THE CHANCE CATEGORY. WARM GROUND/COLD ALOFT SCENARIO
LEADS ME TO BELIEVE THAT THERE WILL BE ADDITIONAL ENHANCEMENT OF
SHOWER ACTIVITY...ASSUMING THAT THE DEEPER MOISTURE EXISTS. BASED ON
THE CONSENSUS OF OTHER MODELS BESIDES THE NAM...I LEANED ON A
GFS-TYPE SOLUTION WITH DEEPER MOISTURE. POPS MAY HAVE TO BE RAISED
FURTHER IN LATER FORECASTS IF THIS CLIPPER LOOKS TO COME TO
FRUITION.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
MODELS SHOWING -10 TO -14 DEG C 850 MB AIR THIS WEEKEND...SO EXPECT
CLOUDY SKIES AND SOME SNOW SHOWERS. GOOD UPSLOPE WINDS...SO WILL GO
WITH HIGHEST POPS IN THOSE REGIONS. MODELS THEN SHOW SOME WARMING IN
ADVANCE OF THE NEXT SYSTEM WHICH COMES THROUGH MID WEEK. LOTS OF
VARIABILITY IN MODEL TRACK FOR MID WEEK...SO CONFIDENCE OF TIMING
AND PLACEMENT OF SYSTEM REMAINS LOW.
&&
.AVIATION /07Z THURSDAY THROUGH MONDAY/...
COLD AIR ADVECTION TO CONTINUE IN EARNEST THIS PERIOD WITH
NORTHWEST FLOW IN PLACE. CLOUD DECKS TO HOVER JUST WITHIN THE MVFR
RANGE THROUGH THE MORNING HOURS. CIG HEIGHTS WILL SHOW SOME
RECOVERY LATER TODAY...BUT NOT BY MUCH. BOUNDARY LAYERS ARE
ALREADY WELL MIXED...AS WINDS HAVE KEPT UP MOST OF THE EARLY
MORNING HOURS. BEST CHANCES FOR PRECIP WILL MAINLY BE IN THE
UPSLOPE AREAS OF THE EASTERN MOUNTAINS...AND ALONG A LINE FROM
PKB-CKB-EKN. WESTERLY FLOW NOT REAL CONDUCIVE FOR PRECIPITATION
DEVELOPMENT...SO DO NOT EXPECT WIDESPREAD RESTRICTIONS TO VSBY.
NEXT IFR POSSIBLE FRIDAY AFTERNOON/EVENING FOR MAINLY THE MOUNTAIN
TERMINALS /KCKB...KEKN...AND KBKW/ AS CLIPPER SYSTEM COMES THROUGH
WITH CLOUDS AND UPSLOPE SNOW SHOWERS. NO SIG WX IS XPCTD SATURDAY
THROUGH MONDAY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FREEZE WARNING UNTIL 10 AM EDT THIS MORNING FOR WVZ005>011-
013>020-024>037.
OH...FREEZE WARNING UNTIL 10 AM EDT THIS MORNING FOR OHZ066-067-075-
076-083>087.
KY...FREEZE WARNING UNTIL 10 AM EDT THIS MORNING FOR KYZ101>103-105.
VA...FREEZE WARNING UNTIL 10 AM EDT THIS MORNING FOR VAZ003-004.
&&
SYNOPSIS...KMC
NEAR TERM...KMC
SHORT TERM...MDP
LONG TERM...RPY
AVIATION...KMCHazardous weather outlook, Apr 4, 4:21 PM EDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 421 PM EDT WED APR 4 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>037-050930- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS- 421 PM EDT WED APR 4 2007 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 10 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR KENTUCKY...OHIO...SOUTHEAST OHIO...VIRGINIA AND WEST VIRGINIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY TEMPERATURES WILL AGAIN DROP BELOW FREEZING DURING THE NEXT SEVERAL NIGHTS...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ038>040-046-047-050930- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 421 PM EDT WED APR 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Freeze Warnings in West Virginia, 2007Freeze Warnings in Ohio, 2007Freeze Warnings in Kentucky, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.